Prescribed medicines after diagnosed with Typhoid. How long should I take the medicines?
User rating for this question
hello sir, I had a lot of weakness and pain in my legs without any fever and got surprised because I could not find a reason for that. My blood test was done where the Widal test came positive with both the ratio as 1:160. I was declared as having typhoid and kept on antibiotics and paracetamols without any of the known symptoms of typhoid being there. This is my 10 th day having medicine without much reduction in my body pains. How long will i continue with medicines, i do not have any fever but do have weakness and pains in my legs and knees. What should I do now ?
Posted Sat, 28 Dec 2013 in Infections
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer: could be atypical typhoid Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day Dear Mr XXXXXXX It's common to see raised titre of WIDAL in endemic region. So all raised level of titre may not be due to typhoid. Even viral infection can cause increase in WIDAL titre because of anamnestic reaction. It's possible to be atypical form of typhoid, in which fever may sometimes be absent. As you have been without fever since the time of presentation, I think you can stop taking antibiotics after continuing 4 more days,as 2 weeks is sufficient. Further workup is indicated to know the cause of myalgia and would suggest you the following 1. Complete blood count- looking for leucocytosis or leucopenia 2. Urine microscopic examination- Even atypical urinary tract infection may be site of infection. 3. Serum Electrolyte level- Hypokalemia that is low potassium level can have pain and weakness in lower limb. I would suggest you the following which will definitely help you relieve the pain 1. Consume plenty of oral fluids especially with electrolyte- A glass of lime water with a spoon of sugar and pinch of salt added will be helpful. Consume it as frequent as you can . Water intake should be 2- 2.5liter a day 2. Consume two Tender coconut water- it will correct the potassium level and is refreshing. 3. Adequate rest and limb elevation by placing the legs on the pillow will be helpful- I.hope there is no swelling of the leg. I hope it helped I would be glad to assist you if you need any further assistance. Take care Wishing you a healthy life Best Regards Dr T Shobha Deepak MBBS,MD